• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Think I going to lower my medication

S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
I'm going to go from 5mg Olanzapine to 2.5mg. I plan to alternate between 5mg and 2.5m every night for maybe 3 months and then maybe drop to 2.5mg.

It's the insomnia that always get me though. I don't really even agree with my diagnosis of bipolar I would say that I have had insomnia induced psychosis. Maybe I tried to cut back on meds to fast in the past or maybe I'm just destined to go crazy whatever I do...I don't know. The last time I was on Lithium and was really proud that I hadn't taken Olanzapine for a year but I was only getting a couple of hours sleep a night and I wasn't working and I was totally isolated. Literally the only people I would speak to all week were shop assistants. Lithium is well known for causing withdrawal psychosis but I wasn't sleeping well for the year and half I was on it and really tried hard to taper off slowly, like cutting it into tiny bits in the end.

Some ideas I got for dealing with insomnia from this video

https://www.youtube.com/watch?v=Q5EpnVdLvkU

are keep your pills by your bed so as kind of a placebo you can take them if you need them, cut out caffeine, watch south park in bed, put a fan on for white noise. I think I might try anti- histamines as I know they have some sedative properties.

Has anyone got any ideas for how to deal with insomnia?

I doubt my GP will be very supportive of it. I'm sure he'll say it's dangerous etc. Well even if I do end up in hospital it's not the end of the world. Though it is traumatic. People should be given a chance time and time again to get off drugs.

My main reasons for wanting to get off are weight gain and also I don't read anymore. Not that you can read or even think straight when you've had no sleep. Also I just constantly suffer from feelings of hopelessness and lack of motivation to do anything.
 
B

Breathless

Well-known member
Joined
Mar 20, 2015
Messages
65
Zopiclone, though you become tolerant to it after a while and GPs hate prescribing it. Also light. Sitting in a dark room with the TV off just surfing the net seems to trigger my body into a sleep response.
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I agree with you that within reason you should be able to take charge of your own medication. I have also suffered with insomnia and at the moment I am trying a small dose of Lorazapam at bedtime. Last time I tried sleeping tablets I had an incidence of psychosis, but perhaps I would have got that anyway. I am on lithium, and was earlier on Risperidone. My dx is MDD with psychotic features.
 
S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
The majority of Gp's or least the one's I've come across refuse to prescribe benzos or sleeping pills. What is mdd?
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
The majority of Gp's or least the one's I've come across refuse to prescribe benzos or sleeping pills. What is mdd?
My psychiatrist gave me a limited number of Lorazapam for anxiety, but I don't think she will give me any more. As I am not so anxious these days, I've got a bit of a stockpile which I can switch for insomnia.

MDD stands for Major Depressive Disorder.
 
A

arwilliams

Well-known member
Joined
Jul 21, 2016
Messages
117
I am in the same situation as you. I sleep okay on Zyprexa and terrible with out it.

I have tried tapering off of it with a precision scale with no success.
 
Top